Mathematical Problems in Engineering

Mathematical Problems in Engineering / 2007 / Article

Research Article | Open Access

Volume 2007 |Article ID 098602 | https://doi.org/10.1155/2007/98602

Syed Tauseef Mohyud-Din, Muhammad Aslam Noor, "Homotopy Perturbation Method for Solving Fourth-Order Boundary Value Problems", Mathematical Problems in Engineering, vol. 2007, Article ID 098602, 15 pages, 2007. https://doi.org/10.1155/2007/98602

Homotopy Perturbation Method for Solving Fourth-Order Boundary Value Problems

Academic Editor: Nasiruddin Ahmed
Received03 Jul 2006
Revised19 Sep 2006
Accepted20 Sep 2006
Published26 Dec 2006

Abstract

We apply the homotopy perturbation method for solving the fourth-order boundary value problems. The analytical results of the boundary value problems have been obtained in terms of convergent series with easily computable components. Several examples are given to illustrate the efficiency and implementation of the homotopy perturbation method. Comparisons are made to confirm the reliability of the method. Homotopy method can be considered an alternative method to Adomian decomposition method and its variant forms.

References

  1. A. H. Nayfeh, Introduction to Perturbation Techniques, John Wiley & Sons, New York, 1981. View at: Zentralblatt MATH | MathSciNet
  2. A. H. Nayfeh, Problems in Perturbation, John Wiley & Sons, New York, 1985. View at: Zentralblatt MATH | MathSciNet
  3. S. J. Liao, “An approximate solution technique not depending on small parameters: a special example,” International Journal of Non-Linear Mechanics, vol. 30, no. 3, pp. 371–380, 1995. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  4. S. J. Liao, “Boundary element method for general nonlinear differential operators,” Engineering Analysis with Boundary Elements, vol. 20, no. 2, pp. 91–99, 1997. View at: Publisher Site | Google Scholar
  5. J.-H. He, “Approximate solution for nonlinear differential equations with convolution product nonlinearities,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 69–73, 1998. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  6. J.-H. He, “Variational iteration method: a kind of nonlinear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999. View at: Publisher Site | Google Scholar
  7. J.-H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141–1199, 2006. View at: Publisher Site | Google Scholar | MathSciNet
  8. M. A. Noor and S. Tauseef Mohyud-Din, “An efficient method for fourth-order boundary value problems,” to appear in Computers & Mathematics with Applications. View at: Google Scholar
  9. M. A. Noor and S. Tauseef Mohyud-Din, “An efficient algorithm for solving fifth-order boundary value problems,” to appear in Mathematical and Computer Modelling. View at: Google Scholar
  10. M. M. Chawla and C. P. Katti, “Finite difference methods for two-point boundary value problems involving high order differential equations,” BIT, vol. 19, no. 1, pp. 27–33, 1979. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  11. E. J. Doedel, “Finite difference collocation methods for nonlinear two-point boundary value problems,” SIAM Journal on Numerical Analysis, vol. 16, no. 2, pp. 173–185, 1979. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  12. T. F. Ma and J. da Silva, “Iterative solutions for a beam equation with nonlinear boundary conditions of third order,” Applied Mathematics and Computation, vol. 159, no. 1, pp. 11–18, 2004. View at: Publisher Site | Google Scholar | MathSciNet

Copyright © 2007 Syed Tauseef Mohyud-Din and Muhammad Aslam Noor. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views246
Downloads1786
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.